Health

Signs, Symptoms, and Treatment of Heroin Overdose

The excessive use of heroin and other opioids is always in great number across the world. With time the use of heroin in large quantities for the long-term is increasing steadily. Heroin is a drug derived from morphine. It is easily accessible and is highly addictive. Due to the illicit use of heroin, its addiction is getting common both intentionally as well as unintentionally.

The combination of heroin with other substances increases its chances of addiction more often as it aggravates the impacts on the pleasure center of the brain. This made it potentially more harmful and even lethal in severe cases of addiction.

But the addiction due to intake of a large quantity of heroin is dependent upon you. The ways to take in heroin may vary from smoking, snorting, or injecting but the danger of death associated with its addiction remains the same.

Symptoms of a heroin overdose

Heroin abuse is the most dangerous and strongly affects important body functions especially the equilibrium between the CNS and the rest of the body. It also affects the rate of breathing due to its major impact on the lungs due to smoking and snorting. After taking the dosage of heroin, within minutes it will start depressing the normal functions of the body by slowing their speed and efficacy.

The symptoms of the heroin in large quantities may vary from one user to another depending upon the potency and frequency of the dosage taken. Some will experience only a small number of symptoms and vice versa for critically addicted persons, like it may stop the functioning of the lungs and heart at once due to over dosage.

The common symptoms of heroin over dosage are:

  • Intestinal cramps
  • Severe lethargy
  • Confusion
  • Constipation
  • Dyspnea

These symptoms can be diagnosed by yourself at home, when you have acknowledged that you are exhibiting any of the heroin overdose symptoms then it is recommended to take first-hand assistance from the health professionals.

Check for signs of heroin dependence before its overdose

The prevention is fruitful rather than stopping yourself from a heroin overdose. It is important to check for the signals that depict heroin dependence to secure yourself from the deadly impacts of a heroin overdose.

The most common signs of heroin dependence are:

  • Somnolence
  • Dizziness
  • Sluggish movements
  • Pupil constriction
  • Constipation
  • Confusion
  • Feeling of fullness
  • Imbalanced gate
  • Disorientation

The heroin users endorse changes in the lifestyle once addicted to its use because their life starts rotating around the heroin as it becomes the center of attraction of their lives. Heroin addiction affects your bonding with your family members and friends too, so you opt for isolation or a small group of other users to hide from society. The signs of heroin addiction can also be portrayed by the severe damage done to your personal, professional, and family terms.

Treatment of heroin overdose

In case, you or your loved one is dependent on heroin and having some medical issues due to addiction or the intake of large quantity then it is best option to opt for some medical help from a team of professionals to get them on time treatment.

There are certain options available for the treatment of heroin that helps to put the individual on the path of recovery using different techniques like:

  • Detoxification
  • Outpatient rehab
  • Inpatient rehab

These treatments if taken solely or in combination are fruitful for you to combat the harmful effects of addiction and lead your way to a controlled and sober lifestyle. Click here

Related Articles

Leave a Reply

Back to top button